ReviewBMC nephrology2021
Acute tubulointerstitial nephritis associated with antineutrophil cytoplasmic antibody following cimetidine treatment: a case report.
Review in BMC nephrology, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
6 citing papers in PubMed, 7 citations in OpenAlex.
- Tubulointerstitial Nephritis in ANCA-Associated Vasculitis as a Rare Adverse Effect of Adalimumab: A Case Report.Current drug safety · 2026Review
- Tocilizumab Attenuates Anti-neutrophil Cytoplasmic Antibody-associated Nephritis Occurring during Abatacept and Adalimumab Therapy for Rheumatoid Arthritis.Internal medicine (Tokyo, Japan) · 2023Article
- An unusual form of kidney injury without glomerulonephritis in microscopic polyangiitis: a case report.BMC nephrology · 2023Article
- Antineutrophil cytoplasmic antibody-associated vasculitis predominantly manifesting tubulointerstitial nephritis: A case report.SAGE open medical case reports · 2023Article
- Interstitial nephritis without glomerulonephritis in ANCA-associated vasculitis: a case series and literature review.Clinical rheumatology · 2022Review
- Implication of platelets and complement C3 as link between innate immunity and tubulointerstitial injury in renal vasculitis with MPO-ANCA seropositivity.Frontiers in immunology · 2022Observational
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
8 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundAntineutrophil cytoplasmic antibody (ANCA)-associated vasculitis usually induces rapidly progressive glomerulonephritis, including pauci-immune necrotizing crescentic glomerulonephritis. Acute tubulointerstitial nephritis (ATIN), which is often drug-induced, is a frequent cause of kidney injury. However, ATIN associated with ANCA without any glomerular lesions has been rarely reported, and drug-induced ATIN associated with ANCA is not well recognized. Here we present a case of an older woman with ATIN associated with myeloperoxidase-ANCA (MPO-ANCA) following cimetidine treatment. CASE PRESENTATION: A 70-year-old woman was admitted to our hospital due to acute kidney injury and mild proteinuria. She had a one-year history of chronic thyroiditis and dyslipidemia, for which she was taking levothyroxine sodium and atorvastatin, respectively. Two weeks before admission she had started cimetidine, methylmethionine sulfonium chloride, and itopride hydrochloride for gastric discomfort persistent since a month. She had experienced fatigue for two weeks and later appetite loss. The patient demonstrated a positive titer for MPO-ANCA (192 IU/mL) and a positive drug-induced lymphocyte stimulation test for cimetidine. She underwent two kidney biopsies that revealed ATIN without any glomerular lesions. Despite discontinuation of cimetidine on admission, renal injury continued with the presence of high MPO-ANCA titer. Oral steroid treatment was closely related with the recovery of her renal function and disappearance of MPO-ANCA.
conclusionsIn this case, ATIN presented as sustained renal insufficiency and high MPO-ANCA titer despite withdrawal of cimetidine. Therefore, we reason that the development of ANCA-associated ATIN was caused by cimetidine. Serologic follow-up with measurement of MPO-ANCA titers and renal biopsy are recommended when the clinical history is inconsistent with the relatively benign course of drug-induced ATIN.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.